MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient weight: unknown as information was not provided.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) haptic was stuck in the injector as the lens was being inserted into the patient's ocular sinister (left eye) and the haptic tore from the lens; there was patient contact with the product.The surgeon enlarged the wound, removed the lens and, sutures were placed.Through follow-up, additional information was received confirming no serious patient injury and no unplanned vitrectomy.The procedure was successfully completed using back-up lens with the same model and diopter size.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the product investigation was inadvertently not included in the initial emdr report; therefore, the product investigation information has been captured in this supplemental report.The following field was corrected accordingly: section h3: device evaluated by manufacturer: yes additional information: device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing process record was evaluated, and no discrepancies were found during the mrr (manufacturing record review) related to this complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes section d-9: date returned to manufacturer: 21-jun-2021 section h-3: device evaluated by manufacturer: yes device evaluation: the product returned consists in packaging components (folding carton, implant id, patient notification and labels) and a plastic container.Visual evaluation was performed, and the following were the findings: only the iol returned and it was inside a plastic container.The optic of the lens was cut and part of one (1) of the haptic is detached.Complaint issue reported was not verified.However, the condition in which the sample was returned is consistent with a product that was handled and prepared for a surgical process.Production deficiency can¿t be determined.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11986270
Report Number2648035-2021-07869
Device Sequence Number14250608
Product Code HQL
UDI-Device Identifier05050474636026
UDI-Public(01)05050474636026(17)231205
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/11/2021
08/04/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/11/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR